Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Apr 10, 2013, 7:30 PM EDT for Suffolk County, New York. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2013, 7:30 PM EDT (23:30 UTC)
- Expired
- Apr 10, 2013, 8:15 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 11 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 8:00 PM EDT | MARINE TSTM WIND 41 | East Moriches, NY | 36 KTS. EAST MORICHES COAST GUARD. |
| Apr 10, 8:25 PM EDT | MARINE TSTM WIND 46 | Mecox, NY | 40 KTS. MECOX BAY MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
532
WUUS51 KOKX 102330
SVROKX
NYC103-110015-
/O.NEW.KOKX.SV.W.0002.130410T2330Z-130411T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
730 PM EDT WED APR 10 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 815 PM EDT...
* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTHPORT...AND MOVING EAST
AT 65 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4090 7228 4066 7304 4063 7316 4066 7320
4074 7289 4075 7289 4069 7326 4079 7345
4080 7345 4094 7338 4091 7321 4098 7312
4099 7263 4115 7235 4117 7220 4116 7220
4111 7233 4104 7220 4113 7212 4112 7211
TIME...MOT...LOC 2330Z 280DEG 55KT 4091 7323
$$
NV2 follow-up statements
642
WWUS51 KOKX 102345
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
745 PM EDT WED APR 10 2013
NYC103-110015-
/O.CON.KOKX.SV.W.0002.000000T0000Z-130411T0015Z/
SUFFOLK NY-
745 PM EDT WED APR 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SUFFOLK COUNTY...
AT 738 PM EDT...THE NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
STRONG GUST FRONT CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS GUST FRONT WAS LOCATED ACROSS NORTH CENTRAL SUFFOLK
COUNTY...MOVING SOUTHEAST AT 65 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4090 7228 4066 7304 4063 7316 4066 7320
4074 7289 4075 7289 4069 7326 4079 7345
4080 7345 4094 7338 4091 7321 4098 7312
4099 7263 4115 7235 4117 7220 4116 7220
4111 7233 4104 7220 4113 7212 4112 7211
TIME...MOT...LOC 2341Z 280DEG 55KT 4074 7305
$$
NV816
WWUS51 KOKX 110011
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
811 PM EDT WED APR 10 2013
NYC103-110021-
/O.EXP.KOKX.SV.W.0002.000000T0000Z-130411T0015Z/
SUFFOLK NY-
811 PM EDT WED APR 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY WILL EXPIRE AT
815 PM EDT...
THE WARNING WILL BE ALLOWED TO EXPIRE AS THE GUST FRONT HAS WEAKENED
TO PRODUCE 40 MPH WINDS...AND WILL MOVE OFFSHORE SHORTLY.
LAT...LON 4090 7228 4066 7304 4063 7316 4066 7320
4074 7289 4075 7289 4069 7326 4079 7345
4080 7345 4094 7338 4091 7321 4098 7312
4099 7263 4115 7235 4117 7220 4116 7220
4111 7233 4104 7220 4113 7212 4112 7211
TIME...MOT...LOC 0011Z 280DEG 55KT 4066 7246
$$
NVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:07 PM EDT, 23 minutes earlier.
Area forecast discussion, Apr 10, 7:07 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
707 PM EDT WED APR 10 2013
.SYNOPSIS...
A WEAK WAVE OF LOW PRESSURE WILL MOVE EAST ALONG A FRONT STALLED
TO THE SOUTH TONIGHT. THIS LOW WILL PULL THE FRONT FARTHER SOUTH
THURSDAY INTO THURSDAY EVENING. THE FRONT WILL THEN SLOWLY
APPROACH AGAIN AS A WARM FRONT LATE THURSDAY NIGHT. A FRONTAL
SYSTEM WILL MOVE THROUGH ON FRIDAY...THEN A COLD FRONT WILL PASS
THROUGH ON SATURDAY...WITH HIGH PRESSURE BUILDING OVER THE REGION
TO END THE WEEKEND. A WARM FRONT WILL APPROACH ON MONDAY... AND
MAY LINGER NEARBY INTO THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LINE OF TSTMS CURRENTLY TRACKING THROUGH THE WESTERN HALF OF THE
CWA...AND THAT LINE SHOULD WEAKEN AS IT CONTINUES TO TRACK EAST.
BEHIND THAT LINE IS A BREAK IN THE PRECIP...AS THERE IS ANOTHER
LINE OF TSTMS BACK OVER CENTRAL PA. HOWEVER...THOSE STORMS SHOULD
WEAKEN BEFORE THEY MAKE IT TO THE LOCAL AREA DUE TO THE LOSS OF
DIURNAL HEATING. ALTHOUGH THERE WILL BE A LOSS OF TSTMS...SHOWERS
WILL OVERSPREAD FROM WEST TO EAST. WILL BUMP UP POPS OVER EASTERN
ZONES IN RESPONSE.
AFTER MIDNIGHT...LOW LEVEL MOISTURE TRAPPED BENEATH FRONTAL
INVERSION WILL LEAD TO PATCHY LIGHT RAIN/DRIZZLE/FOG ESPECIALLY
IN COASTAL/EASTERN SECTIONS. LOWS TONIGHT ARE A GUIDANCE
BLEND...WITH 50-55 IN NYC METRO...AND MAINLY 45-50 ELSEWHERE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE COOL MARITIME AIR REALLY COMES IN ON THURSDAY IN THE WAKE OF
THE BACK DOOR COLD FRONT..WITH TEMPS NOT RISING MUCH AND REMAINING
IN THE 50S. ONSHORE FLOW SUGGESTS AT LEAST THE CHC FOR LIGHT RAIN
OR DRIZZLE...THEN STEADIER RAIN SHOULD ARRIVE FROM LATE DAY THU
INTO THU NIGHT AS OVERRUNNING SETS UP AS THE FRONT RETURNS SLOWLY
BACK N AS A WARM FRONT. CHARACTERIZED PRECIP AS SHOWERY AFTER
MIDNIGHT THU NIGHT AS MID LEVEL STABILITY DECREASES.
TEMPS SHOULD DROP INTO THE UPPER 30S AND 40S VIA CAD NORTH OF
APPROACHING WARM FRONT AND INCREASING E FLOW...WHICH SHOULD GUST
AS HIGH AS 30 MPH LATE THU NIGHT ALONG THE COAST.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODELS IN DECENT AGREEMENT WITH A BROAD UPPER LOW OVER EASTERN
CANADA SLIDING INTO THE NORTH ATLANTIC ON FRIDAY...WHILE AN INTENSE
CENTRAL PLAINS UPPER LOW LIFTS INTO THE GREAT LAKES. THIS WILL HAVE
A STRONG FRONTAL SYSTEM IMPACTING THE REGION ON FRIDAY.
SUBTLE DIFFERENCES CONTINUE WITH SURFACE FEATURES THIS APPROACHING
FRONTAL SYSTEM. IN GENERAL...EXPECTING PRIMARY LOW PRESSURE TO TRACK
ENE THROUGH THE GREAT LAKES...WHILE A TRIPLE POINT LOW DEVELOPS TO
OUR SW AND TRACKS NE...OVER OR JUST SOUTH OF THE AREA FRIDAY
AFT/EVE. LIGHT WAA PCPN IS EXPECTED TO BEGIN THURSDAY NIGHT...AND
THEN A PERIOD OF MODERATE TO HEAVY RAIN IS EXPECTED FRIDAY AS THE
BEST LIFT/ MOISTURE AXIS (50-60 KT LLJ / 2+ STD ABOVE NORMAL PWATS)
WORKS THROUGH THE REGION. EASTERLY 20 TO 30 MPH WINDS WITH GUSTS
INTO THE MID 30S LIKELY FRI MORNING ALONG THE COAST.
A GREATER PROPORTION OF THE OPERATIONAL MODELS AND ENSEMBLE MEANS
ARE POINTING TOWARDS THE TRIPLE POINT LOW TRACKING JUST SOUTH/OR
OVER FAR SOUTHERN PORTIONS OF THE REGION. THIS WOULD RESULT IN
MAINLY A STRATIFORM RAIN EVENT WITH SHORTWAVE ENERGY/MARGINAL
INSTABILITY ALOFT PRESENTING AN ISOLATED ELEVATED TSTM RISK. VARIOUS
ENSEMBLE MEMBERS ARE STILL SIGNALING A TRACK SLIGHTLY FARTHER NORTH
ACROSS THE REGION THOUGH...WHICH WOULD ALLOW FOR AT LEAST SOUTHERN
PORTIONS OF THE REGION TO GET WARM SECTORED. THIS WOULD RESULT IN
MORE CONVECTIVE RAINS AND INCREASE THE THREAT FOR STRONGER LOW TOP
CONVECTION WORKING INTO THESE PORTIONS OF THE REGION.
WITH GREATER CONSENSUS OVER THE PAST FEW DAYS ON THE FURTHER SOUTH
TRACK...WILL MAINTAIN FORECAST CONTINUITY OF WARMER TEMPS AND
ISOLATED TSTM THREAT RELEGATED TO SOUTHERN ZONES. THESE AREAS WILL
HAVE THE BEST CHANCE OF GETTING WARM SECTORED OR BEING MARGINALLY
UNSTABLE ALOFT ON THE COOL SIDE. WHILE NORTHERN
ZONES LINGER ON THE COOL SIDE OF THE FRONT WITH PRIMARILY
STRATIFORM RAIN.
SEE COASTAL FLOOD AND HYDROLOGY SECTION FOR DETAILS ON THE
RESPECTIVE MINOR FLOODING CONCERNS.
THE SHORTWAVE AXIS AND TRIPLE PT LOW/OCCLUDED FRONT GRADUALLY PUSH
EAST FRIDAY NIGHT...WITH DRYING CONDS IN ITS WAKE.
MODELS COMING INTO BETTER AGREEMENT WITH THE EVOLUTION OF THE GREAT
LAKES UPPER LOW THIS WEEKEND AS IT DRIFTS NE THROUGH SE CANADA.
OVERALL APPEARS THAT DRY WEATHER AND SLIGHTLY BELOW SEASONABLE
WEATHER IS EXPECTED FOR THE WEEKEND. A SHORTWAVE TROUGH/COLD FRONT
APPROACH LATE SAT. THIS WILL LIKELY BRING SOME INSTABILITY CU AND
EVEN SOME ISOLATED SHOWERS. DRIER CONDS ARE LIKELY ON SUNDAY AS HIGH
PRES BUILDS IN FROM THE WEST...WITH BREEZY AND COOL CONDS IN THE
WAKE OF THE COLD FRONT.
MODELS ARE SIGNALING AN ACTIVE SPRING PATTERN WITH A ZONAL TO WEAK
RIDGED UPPER PATTERN FOR EARLY NEXT WEEK. THIS IS A LOW CONFIDENCE
FORECAST IN TERMS OF POPS AND TEMPS AT THIS POINT...WHICH WILL BE
BASED ON POSITION OF A STATIONARY BOUNDARY AND TIMING OF WAVES
TRACKING EAST ALONG IT.
&&
.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
A FRONTAL BOUNDARY REMAINS IN THE VICINITY WITH WEAK WAVES OF LOW
PRESSURE RIDING ALONG IT INTO THIS EVENING. THE FRONT MOVES
SLIGHTLY SOUTH TONIGHT INTO THURSDAY AS WEAK HIGH PRESSURE BUILDS
IN FROM THE NORTH AND WEST.
VFR BUT CONDITIONS DETERIORATE WITH ONSET OF SHRA/TSRA MAINLY
BETWEEN 23-03Z. MVFR TO LOCALIZED IFR WILL BE POSSIBLE AS WELL AS
GUSTY WINDS OF 30 KT. A FEW SHOWERS COULD LINGER BEYOND INTO
OVERNIGHT. GUSTS COULD BE POSSIBLY HIGHER. TIMING OF TSRA COULD VARY
BY 1-2 HOURS.
SE-S WINDS BECOME MORE NORTHERLY TONIGHT AND BACK EASTERLY ON
THURSDAY. WIND SPEED AROUND 10 KT OR LESS. MVFR CONDITIONS WILL
PERSIST WITH IFR POSSIBLE AT TIMES ON THURSDAY IN LIGHT
RAIN/DRIZZLE.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: ISOLATED SHRA/TSRA POSSIBLE 21-23Z WITH HIGHER
COVERAGE EXPECTED 23-03Z. AMENDMENTS ARE LIKELY TO REFINE TIMING AND
WIND/CATEGORY OF TSRA. START/END TIME COULD VARY BY 1-2 HOURS.
KLGA FCSTER COMMENTS: ISOLATED SHRA/TSRA POSSIBLE 21-23Z WITH HIGHER
COVERAGE EXPECTED 23-03Z. AMENDMENTS ARE LIKELY TO REFINE TIMING AND
OF TSRA. START/END TIME COULD VARY BY 1-2 HOURS.
KEWR FCSTER COMMENTS: ISOLATED SHRA/TSRA POSSIBLE 21-23Z WITH HIGHER
COVERAGE EXPECTED 23-03Z. AMENDMENTS ARE LIKELY TO REFINE TIMING OF
TSRA. START/END TIME COULD VARY BY 1-2 HOURS.
KTEB FCSTER COMMENTS: ISOLATED SHRA/TSRA POSSIBLE 21-23Z WITH HIGHER
COVERAGE EXPECTED 23-03Z. AMENDMENTS ARE LIKELY TO REFINE TIMING OF
TSRA. START/END TIME COULD VARY BY 1-2 HOURS.
KHPN FCSTER COMMENTS: ISOLATED SHRA/TSRA POSSIBLE 21-23Z WITH HIGHER
COVERAGE EXPECTED 23-03Z. AMENDMENTS ARE LIKELY TO REFINE TIMING OF
TSRA. START/END TIME COULD VARY BY 1-2 HOURS.
KISP FCSTER COMMENTS: ISOLATED SHRA/TSRA POSSIBLE 22-00Z WITH HIGHER
COVERAGE EXPECTED 00-04Z. AMENDMENTS ARE LIKELY TO REFINE TIMING OF
TSRA. START/END TIME COULD VARY BY 1-2 HOURS.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THU-THU EVENING...MVFR POSSIBLE IN LIGHT RAIN OR DRIZZLE. E
WINDS 10-15G20-25KT THU EVENING.
.LATE THU NGT AND FRI...WIDESPREAD IFR IN RAIN. E WINDS
15-25G30-40KT POSSIBLE THU NIGHT INTO FRIDAY MORNING...BECOMING NE
10-15G20-25KT IN THE AFTERNOON. LLWS AND COMPRESSION LIKELY.
.FRIDAY NIGHT...BECOMING VFR FROM W TO E.
.SATURDAY-SATURDAY NIGHT...VFR.
.SUNDAY...VFR. W-NW WIND 10-15G20-25 KT.
.SUNDAY NIGHT...VFR.
.MONDAY...VFR. S WINDS 10-15 KT GUSTS 20 KT.
&&
.MARINE...
QUIET WINDS/SEAS THROUGH THU AS WEAK LOW PRESSURE MOVES ACROSS.
CANNOT TOTALLY RULE OUT OCEAN SEAS OUT EAST REACHING 5 FT AT SOME
POINT LATE TONIGHT OR EARLY THU MORNING...BUT CONFIDENCE TOO LOW
TO WARRANT SCA. SHOWERS/TSTMS WILL MOVE ACROSS THE WATERS THIS
EVENING...AND THEN SHOWERS ARE EXPECTED AFTER MIDNIGHT.
CONFIDENCE HIGHER IN INCREASING E FLOW THU NIGHT BETWEEN WARM
FRONT TO THE SOUTH AND INLAND HIGH PRESSURE OVER NEW ENGLAND...
WITH GALES LOOKING LIKELY ENOUGH FOR LATE THU NIGHT INTO FRI
MORNING TO WARRANT GALE WATCH. SCA CONDS ARE LIKELY TO DEVELOP ON
THE HARBOR/SOUND/BAYS AT THAT TIME AS WELL...WITH SEAS BUILDING
TOWARD 10 FT ON THE OCEAN...AND 3-5 FT ON LONG ISLAND SOUND.
THEREAFTER THERE IS SOME SOME UNCERTAINTY ON THE TRACK OF TRIPLE
POINT LOW PRESSURE AND WARM FRONT ON FRIDAY...WHICH WOULD AFFECT
WHERE/WHEN WINDS SHIFT TO THE SOUTH AND WHEN THERE MIGHT BE A
LULL. WARM ADVECTION FOG BECOMES A POSSIBILITY FOR AREAS THAT
GET WARM SECTORED...PARTICULARLY THE OCEAN WATERS.
SUB SCA CONDS EXPECTED FRI NIGHT INTO THE WEEKEND AS HIGH PRESSURE
BEGINS TO BUILD IN THE WAKE OF THE DEPARTING FRONTAL SYSTEM.
SOUTHERLY SWELLS WILL LIKELY KEEP OCEAN SEAS SCA UNTIL
SAT NIGHT/SUNDAY.
&&
.HYDROLOGY...
SHOWERS AND SCT TSTMS THIS EVENING COULD BRING BASIN AVG QPF OF
1/4 TO 1/2 INCH. LOCALLY HIGHER AMTS CLOSER TO 1 INCH COULD OCCUR
MAINLY OVER NE NJ.
SIGNIFICANT RAINFALL OF 1 TO 1 1/2 INCHES IS EXPECTED ON AVERAGE ON
FRIDAY. MINOR URBAN AND POOR DRAINAGE PONDING IS LIKELY. BASED ON
AROUND 2 INCH FFG IN 6-12 HR ACROSS NE NJ...THERE IS SMALL CHANCE
FOR FLASHY SMALL STREAM FLOODING THERE. MMEFS ENSEMBLE RIVER
GUIDANCE DOES NOT INDICATE WE REACH MINOR FLOOD THRESHOLDS FOR
ANY OF OUR FORECAST POINTS.
&&
.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD THREAT REMAINS LOW FOR THE FRIDAY MORNING HIGH
TIDE. STORM SURGE OF AROUND 2 TO 2 1/2 FT WOULD BE NEEDED FOR
MINOR COASTAL FLOODING DURING THE FRI MORNING/EARLY AFTERNOON HIGH
TIDE. WORST CASE SCENARIO WOULD BE IF BORDERLINE GALE EASTERLY
WINDS CONTINUE THROUGH THE TIME OF HIGH TIDE FRI
MORNING/AFTERNOON...THREATENING SOME LOCALIZED MINOR FLOODING
ACROSS VULNERABLE LOW LYING AREAS OF THE WESTERN SOUTH SHORE
BAYS...WESTERN LONG ISLAND SOUND...AND PECONIC BAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
ANZ350-353-355.
&&
SYNOPSIS...GOODMAN/NV
NEAR TERM...GOODMAN/MPS
SHORT TERM...GOODMAN
LONG TERM...NV
AVIATION...JM/DS
MARINE...GOODMAN/NV
HYDROLOGY...GOODMAN/NV
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 10, 3:29 PM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 329 PM EDT WED APR 10 2013 ANZ330-335-338-340-345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075- 078>081-176>179-111930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 329 PM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-111930- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 329 PM EDT WED APR 10 2013 ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Apr 10, 5:28 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
528 PM EDT WED APR 10 2013
NJZ002-NYZ067-102230-
ORANGE-WESTERN PASSAIC-
528 PM EDT WED APR 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT ORANGE AND PASSAIC
COUNTIES...
AT 523 PM EDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ACROSS NORTHEASTERN PENNSYLVANIA...AND MOVING EAST AT
70 MPH.
THESE STORMS WILL GRADUALLY WEAKEN AS THEY WORK INTO THE
REGION...BUT INTENSE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO
50 MPH ARE EXPECTED.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4151 7448 4159 7439 4164 7427 4160 7420
4159 7414 4161 7414 4162 7412 4161 7407
4159 7405 4159 7396 4159 7395 4100 7434
4102 7443 4105 7445 4103 7450 4109 7450
4120 7437 4135 7469 4140 7475 4149 7476
NVSpecial weather statement, Apr 10, 6:19 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
619 PM EDT WED APR 10 2013
NJZ004-006-103>108-NYZ068>070-102315-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-NORTHERN WESTCHESTER-PUTNAM-ROCKLAND-WESTERN
BERGEN-WESTERN ESSEX-WESTERN UNION-
619 PM EDT WED APR 10 2013
...GUST FRONT FROM WEAKENING LINE OF THUNDERSTORMS WILL IMPACT
BERGEN...ESSEX...HUDSON...PASSAIC...PUTNAM...ROCKLAND...UNION AND
WESTCHESTER COUNTIES...
AT 611 PM EDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A
WEAKENING LINE OF THUNDERSTORMS ACROSS NORTHWESTERN NEW JERSEY AND
WESTERN ORANGE COUNTY...MOVING EAST AT 65 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS LINE AS IT MOVES
INTO THE AREA. A FEW CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED
AS WELL.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4074 7438 4086 7433 4090 7434 4091 7429
4090 7428 4098 7429 4113 7421 4115 7423
4134 7397 4140 7395 4144 7398 4148 7395
4153 7357 4151 7353 4065 7418 4060 7423
4059 7446 4066 7441 4065 7445 4067 7447
NVSpecial weather statement, Apr 10, 6:53 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
653 PM EDT WED APR 10 2013
CTZ005-006-009-NJZ004-006-103>108-NYZ068>075-176>178-102315-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
FAIRFIELD-NORTHERN NASSAU-NORTHERN NEW HAVEN-NORTHERN QUEENS-NORTHERN
WESTCHESTER-PUTNAM-RICHMOND (STATEN IS.)-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN QUEENS-SOUTHERN WESTCHESTER-WESTERN BERGEN-WESTERN
ESSEX-WESTERN UNION-
653 PM EDT WED APR 10 2013
...A WEAKENING LINE OF THUNDERSTORMS WILL IMPACT
BERGEN...BRONX...ESSEX...FAIRFIELD...HUDSON...KINGS (BROOKLYN)...NEW
YORK (MANHATTAN)...NORTHWESTERN
NASSAU...NORTHWESTERN NEW
HAVEN...PASSAIC...PUTNAM...QUEENS...RICHMOND (STATEN
ISLAND)...ROCKLAND...UNION AND WESTCHESTER COUNTIES...
AT 646 PM EDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A
WEAKENING LINE OF THUNDERSTORMS ACROSS NORTHEASTERN NEW JERSEY AND
THE LOWER HUDSON VALLEY...MOVING EAST AT 50 MPH.
BRIEF HEAVY DOWNPOURS...WINDS OF 30 TO 40 MPH...AND ISOLATED CLOUD
TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4060 7422 4059 7446 4088 7434 4118 7400
4150 7388 4153 7354 4167 7352 4150 7343
4148 7333 4157 7310 4157 7309 4117 7325
4105 7339 4100 7362 4090 7375 4085 7376
4092 7357 4056 7397 4061 7405 4049 7425
NVSpecial weather statement, Apr 10, 7:10 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
710 PM EDT WED APR 10 2013
CTZ005>011-NJZ006-104-106>108-NYZ068-070>075-078>080-176>179-110015-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-HUDSON-KINGS
(BROOKLYN)-NEW YORK (MANHATTAN)-NORTHEAST SUFFOLK-NORTHERN
FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NASSAU-NORTHERN NEW
HAVEN-NORTHERN NEW LONDON-NORTHERN QUEENS-NORTHERN
WESTCHESTER-NORTHWEST SUFFOLK-PUTNAM-RICHMOND (STATEN IS.)-SOUTHERN
FAIRFIELD-SOUTHERN MIDDLESEX-SOUTHERN NASSAU-SOUTHERN NEW
HAVEN-SOUTHERN QUEENS-SOUTHERN WESTCHESTER-SOUTHWEST SUFFOLK-WESTERN
UNION-
710 PM EDT WED APR 10 2013
...A WEAKENING LINE OF THUNDERSTORMS WILL IMPACT
BRONX...FAIRFIELD...HUDSON...KINGS
(BROOKLYN)...MIDDLESEX...NASSAU...NEW HAVEN...NEW YORK
(MANHATTAN)...NORTHWESTERN NEW LONDON...PUTNAM...QUEENS...RICHMOND
(STATEN ISLAND)...SOUTHEASTERN BERGEN...SOUTHEASTERN
ESSEX...SUFFOLK...UNION AND WESTCHESTER COUNTIES...
AT 703 PM EDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A
WEAKENING LINE OF THUNDERSTORMS ENTERING NEW YORK CITY AND WESTERN
CONNECTICUT...MOVING EAST AT 50 MPH.
BRIEF HEAVY DOWNPOURS...WINDS OF 30 TO 40 MPH...AND ISOLATED CLOUD
TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4049 7425 4049 7424 4061 7405 4065 7309
4067 7307 4065 7338 4098 7268 4084 7376
4128 7292 4127 7240 4166 7225 4155 7286
4164 7298 4148 7333 4167 7352 4117 7372
4060 7441 4060 7422
NVThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:45 AM EDT | Special Marine Warning | OKX | 30 min | |
| Apr 10, 4:00 PM EDT | Gale Watch | OKX | 12 hr | |
| Apr 10, 5:28 PM EDT | Special Weather Statement | OKX | Orange | 62 min |
| Apr 10, 5:51 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 39 min |
| Apr 10, 6:19 PM EDT | Special Weather Statement | OKX | Putnam, Rockland | 56 min |
| Apr 10, 6:53 PM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Putnam, Richmond, Rockland and 1 more | 22 min |
| Apr 10, 7:10 PM EDT | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 65 min |
| Apr 10, 7:15 PM EDT | Special Marine Warning | OKX | 60 min | |
| Apr 10, 7:18 PM EDT | Special Marine Warning | OKX | 87 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.